oncologist is at a bit of a loss as to why I am still breathless, as daily injections should have cleared the embolisms after 3 months, I have no sign of infection and the lymph nodes in my lung which is affected had shrunk by 1cm, so he is sending me for an echocardiogram.
All the best
thanks for your post. Looks like my experience and yours were quite different too. I have been on injections daly for 3 months and still can't breathe. Am seeing oncologist tomorrow so will ask then.
All the best
I don't post on here very much but I have had a pulmonary embolism. This was discovered at the time my secondary cancer came to light in March 2015, twenty years after my primary. I had a blocked bowel and before I could be operated on they had to get rid of the embolism. This took six days of injections (I can't remember the name of it). I then had FEC chemotherapy and this took eight months altogether, due to some low white blood counts delaying sessions. All this time I had to inject myself to make sure I was free of embolisms. After that I was put of Warfarin and I have been on it ever since. I was told I would be on it for life as having had cancer, still having cancer and having had a pulmonary embolism already I was at higher risk of another. So far I have been free of them. I can't remember having any symptoms of an embolism, except that I felt very weak, but put that down to being ill.
Since my diagnosis almost five years ago I have been "stable" but I know this could change in the future. I take Anastrozole, Warfarin, Ad-Cal and have Denosumab injections every four weeks. Up to now I think I have been very fortunate and my heart goes out to anyone who is suffering with more problems.
I do wonder why you are not on any blood thinners (if you are not) and hope your symptoms can be alieviated in some way.
Thanks Happenstance. Seems like our experiences have been different, will definitely ask about other options when I see onc next week.
All the best,
Hi there. It happened prior to my cancer diagnosis, so it is easy to distinguish the effects. I spent 4 days in hospital where I was treated with clot buster injections (I can't recall the name of the meds). After discharge, I was prescribed Rivaroxiban and will be on this for the rest of my life. For the first couple of weeks, I felt tired and I got a little breathless when climbing the stairs or doing anything vaguely energetic for a couple of weeks but then things improved. I recall having a really heavy feeling in my legs whilst walking and some muscular pain too in the following weeks, but I'm certain that this was initial side effects of the Rivaroxiban, rather than the embolism. I was off work for 6 weeks but this was mostly down to the effect it had on me mentally rather than physically - it was all such a massive shock.
It sounds like you are suffering far more than I did and I am really sorry to hear that. There are a number of blood thinner treatments available, so maybe discuss with your doctor? I hope things get better for you soon.
Thanks for your response Happenstance.
I wondered how long it lasted? What treatment did you have? I have been giving myself a daily injection of Clexane, but it doesn't seem to be shifting at all, and I still can't walk far at all without getting out of breath. Sometimes I can't catch my breath when I sit down or get in the car - was it like this for you too?
Hi, yes I had a PE just over 2 years ago and before I was diagnosed. What do you want to know?
I haven’t had one myself but I know in the past ladies on here who have had them, possibly some who are still members. Hope things clear up soon for you.
Has anyone else got or had a pulmonary embolism?
Mine made themselves known on 29th October, between being diagnosed with secondaries in my lymph nodes and starting treatment. I have been giving myself a daily injection of Clexane since 29th October, but it doesn't seem to be making all that much difference. I want to be much more active than I am, but can walk only extremely slowly. I even get out of breath moving from standing to sitting quite often. I am really frustrated by all this and wondered if anyone else has experienced it?
All the best, Kinden xx